Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 659, NWS Jackson, MS

January 13, 2005Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 13, 2005, 2:55 AM CST for Bolivar County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2005, 2:55 AM CST (08:55 UTC)
Expired
Jan 13, 2005, 3:30 AM CST
In force
35 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 10:50 PM CSTSevere Thunderstorm WatchSPC5 hr
Jan 13, 2:25 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 11:01 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 12, 11:01 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CST WED JAN 12 2005

.AVIATION...THE WEATHER EVENT CONTINUES TO EVOLVE PRETTY MUCH AS
EXPECTED...AND OVERALL...I DONT EXPECT MANY CHANGES WITH THE 0600
UTC TAF PACKAGE.  I PLAN ON KEEPING SHOWERS/TEMPO THUNDER IN THE
DELTA SITES UNTIL THE MAIN LINE MOVES INTO THE REGION (ABOUT 0900
UTC OR SO).  WITH THE LATEST NUMERICAL MODEL INFORMATION...SQUALL
LINE TIMING STILL LOOKS SIMILAR TO LATE THIS AFTERNOON (METRO AREA
AROUND SUNRISE...THEN INTERSTATE 59 CORRIDOR AROUND 1800 UTC).  ALL
THAT BEING SAID...IT LOOKS LIKE MVFR/IFR CONDITIONS WILL BE THE RULE
FOR MOST OF THIS PACKAGE.  /BUTTS/

&&

.UPDATE...AN UPDATE TO SEVERAL TEXT PRODUCTS WILL BE COMING IN ORDER
TO TAKE INTO ACCOUNT SEVERE THUNDERSTORM WATCH NUMBER 7.  /BUTTS/

&&

...SEVERE WEATHER EVENT REMAINS LIKELY MAINLY 08Z-18Z EARLY ON
   THURSDAY...

.DISCUSSION...LONG SQUALL LINE HAS DEVELOPED THIS EVENING FROM
CENTRAL TX TO MI. SURFACE LOW(999MB) CENTER NEAR KFSM SEVERAL
BOWS/LEWPS HAVE BEEN RACING UP THE LINE SINCE 00Z ACROSS THE OZARKS
WHILE A PRE-FRONTAL ZONE OF TSRA BEGINNING TO FIRE ALONG THE SABINE
RIVER INTO SRN AR. PROFILERS AT WINFIELD AND DEQUEEN NOW UP TO
40-45KTS AT 925MB AND 50KTS AT 1KM SO 0-1KM HELICITIES HITTING
350-400M*M/S*S. EXPECT TORNADO RISK TO BE INCREASING AFTER 05Z FOR
OUR LOCATIONS W OF MS RIVER AND WW COULD BE IN THE WORKS...
ESPECIALLY IF LINE BREAKS BECOME MORE PRONOUNCED. RUC MODEL CAPES
BEGIN SURGING NWD ALONG MS RIVER FROM 06-09Z WITH 600-800J/KG AS
0-3KM HELICITIES REACH 400-500M*M/S*S. OTHERWISE...DAMAGING STRAIGHT
LINE WINDS OF 70 MPH SHOULD BE MAIN RISK WITH THE LINE.

LOOK FOR SQUALL LINE TO REACH A GLH-ESF LINE BY 3 AM...GWO-HEZ BY
5 AM...JAN 6-8 AM THURSDAY MORNING. LINE THEN RE-ORGANIZES AND MAY
SURGE EWD MORE QUICKLY TO THE MEI-HBG CORRIDOR BY ABOUT NOON.

NO BIG CHANGES TO GRIDS/ZONE PACKAGES AT THIS TIME.  /#40/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
.MS...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
      MSZ018...MSZ019...MSZ025...MSZ034...MSZ035...MSZ040...
      MSZ041...MSZ042...MSZ047.
      LAKE WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY
      FOR
      MSZ026...MSZ027...MSZ028...MSZ029...MSZ030...MSZ031...
      MSZ032...MSZ033...MSZ036...MSZ037...MSZ038...MSZ039...
      MSZ043...MSZ044...MSZ045...MSZ046...MSZ048...MSZ049...
      MSZ050...MSZ051...MSZ052...MSZ053...MSZ054...MSZ055...
      MSZ056...MSZ057...MSZ058...MSZ059...MSZ060...MSZ061...
      MSZ062...MSZ063...MSZ064...MSZ065...MSZ066...MSZ072...
      MSZ073...MSZ074.
.LA...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
      LAZ007...LAZ008...LAZ009...LAZ015...LAZ016...LAZ023...
      LAZ024...LAZ025...LAZ026.
.AR...WIND ADVISORY FROM NOON WEDNESDAY UNTIL 6 AM THURSDAY FOR
      ARZ074...ARZ075.

&&

WFO JACKSON
Hazardous weather outlook, Jan 12, 2:42 PM CST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CST WED JAN 12 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
132042-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
242 PM CST WED JAN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
SEVERE WEATHER IS LIKELY AFTER MIDNIGHT TONIGHT THROUGH THURSDAY
AFTERNOON.

NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA BEGINNING LATE TONIGHT AND LASTING THROUGH EARLY
AFTERNOON ON THURSDAY AS AN INTENSE SQUALL LINE...WITH EMBEDDED
BOWING SEGMENTS MOVES THROUGH THE AREA. THE EASTERN PARISHES AND
SE ARKANSAS WILL SEE THE FIRST OF THE SEVERE THUNDERSTORM
ACTIVITY AFTER MIDNIGHT. THE SYSTEM WILL THEN SPREAD EAST DURING
THE MORNING HOURS ON THURSDAY AND WILL AFFECT THE REMAINDER OF
THE OUTLOOK AREA BY LATE MORNING.  THERE IS SOME CONCERN FOR THE
DEVELOPMENT OF SOME ISOLATED TORNADIC SUPERCELLS AHEAD OF THE
MAIN SQUALL LINE AS THE SYSTEM BEGINS TO MOVE INTO SE MISSISSIPPI
DURING THE MID MORNING HOURS. THE OVERALL PRIMARY CONCERNS WITH
THIS SYSTEM WILL BE FOR STRAIGHT LINE WINDS. ANOTHER CONCERN WILL
BE FOR ISOLATED TORNADOES.

 THE ATMOSPHERIC SET UP FOR THIS EVENT IS AS FOLLOWS. AN INTENSE
UPPER LONG WAVE TROUGH WITH AN ASSOCIATED STRONG COLD FRONT WILL
MOVE TO THE LOWER MISSISSIPPI VALLEY REGION  AFTER MIDNIGHT
TONIGHT. THE COMBINATION OF  RECENT MILD DAYS WITH GOOD RICH GULF
MOISTURE AND ASTRONG COLD FRONT  WITH COLD AIR ALOFT FROM THE
APPROACHING UPPER TROUGH WILL SET THE STAGE FOR THE SEVERE
THUNDERSTORMS TO DEVELOP ACROSS THE REGION.  AS THE SYSTEM
APPROACHES... LOWER AND UPPER JET DYNAMICS WILL INCREASE WIND
SHEAR ALOFT  AND WILL BECOME QUITE STRONG.

STAY TUNED FOR UPDATED INFORMATION ON THIS POSSIBLE SEVERE
WEATHER EVENT FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON.

...FLOODING...
GIVEN THE NEAR SATURATED STATE OF THE SOILS...PONDING ON AREA
ROADS AND IN LOW LYING AREAS IS POSSIBLE WITH ANY  THUNDERSTORMS
THAT DEVELOP. MINOR STREET FLOODING WILL BE POSSIBLE IN POOR
DRAINAGE AREAS AS WELL.

...NON PRECIPITATION...
A WIND ADVISORY IS IN EFFECT FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST PORTION
OF CENTRAL MISSISSIPPI...WHERE WIND GUSTS OF AROUND 35 MPH
CAN BE EXPECTED FOR THIS AFTERNOON AND EVENING UNTIL 6 AM
THURSDAY.

 A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 AM THURSDAY FOR THE
REMAINDER OF THE OUTLOOK AREA....WHERE SUSTAINED WINDS OF 20 MPH
WITH GUSTS TO AROUND 30 MPH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL  BE NEEDED
LATE  TO NIGHT AND THURSDAY  IN SUPPORT OF HAZARDOUS WEATHER
OPERATIONS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 3:41 AM CSTSevere Thunderstorm WarningJANIssaquena49 min
Jan 13, 4:02 AM CSTSevere Thunderstorm WarningJANSunflower28 min
Jan 13, 4:05 AM CSTSevere Thunderstorm WarningJANWarren10 min
Jan 13, 4:27 AM CSTSevere Thunderstorm WarningJANYazoo73 min
Jan 13, 4:49 AM CSTSevere Thunderstorm WarningJANHinds56 min
Jan 13, 5:07 AM CSTSevere Thunderstorm WarningJANMadison53 min
Jan 13, 5:40 AM CSTSevere Thunderstorm WarningJANRankin65 min
Jan 13, 5:52 AM CSTTornado WarningJANChoctaw, Montgomery38 min
Jan 13, 5:59 AM CSTTornado WarningJANWebster61 min
Jan 13, 6:00 AM CSTSevere Thunderstorm WarningJANAttala30 min
Jan 13, 6:06 AM CSTSevere Thunderstorm WarningJANLeake39 min
Jan 13, 6:08 AM CSTSevere Thunderstorm WarningJANScott52 min
Jan 13, 6:22 AM CSTSevere Thunderstorm WarningJANWinston38 min
Jan 13, 6:24 AM CSTTornado WarningJANSimpson, Smith66 min
Jan 13, 6:25 AM CSTSevere Thunderstorm WarningJANClay50 min
Jan 13, 6:30 AM CSTSevere Thunderstorm WarningJANNeshoba45 min
Jan 13, 6:31 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis29 min
Jan 13, 6:38 AM CSTSevere Thunderstorm WarningJANOktibbeha52 min
Jan 13, 7:02 AM CSTSevere Thunderstorm WarningJANLowndes, Noxubee58 min
Jan 13, 7:06 AM CSTSevere Thunderstorm WarningJANJasper39 min
Jan 13, 7:08 AM CSTSevere Thunderstorm WarningJANKemper52 min
Jan 13, 7:16 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion59 min
Jan 13, 7:25 AM CSTSevere Thunderstorm WarningJANClarke65 min
Jan 13, 7:30 AM CSTSevere Thunderstorm WarningJANLauderdale, Newton60 min
Jan 13, 7:37 AM CSTSevere Thunderstorm WarningJANLamar53 min
Jan 13, 7:42 AM CSTSevere Thunderstorm WarningJANJones48 min
Jan 13, 7:42 AM CSTTornado WarningJANNoxubee18 min
Jan 13, 7:46 AM CSTSevere Thunderstorm WarningJANForrest59 min
Jan 13, 8:11 AM CSTFlash Flood WarningJANJones2 hr
Jan 13, 8:22 AM CSTSevere Thunderstorm WarningJANForrest53 min
Jan 13, 2:28 AM CSTSevere Thunderstorm WarningJANMorehouse47 min
Jan 13, 2:45 AM CSTSevere Thunderstorm WarningJANFranklin, Richland45 min
Jan 13, 3:07 AM CSTSevere Thunderstorm WarningJANWest Carroll38 min
Jan 13, 2:24 AM CSTSevere Thunderstorm WarningJANAshley36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.